Alert archive / Delaware / Special Weather Statements in 2016
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Apr 7, 2016, 3:16 PM EDT for Sussex County, Delaware. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2016, 3:16 PM EDT (19:16 UTC)
- Expired
- Apr 7, 2016, 4:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Philadelphia/Mount Holly
County Sussex County, DE
The radar
The Dover AFB radar (KDOX), 25 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 3:34 PM EDT | TSTM WND GST 47 | Sussex County Airport, DE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 268 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
652
WWUS81 KPHI 071916
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
316 PM EDT THU APR 7 2016
DEZ003-004-072000-
DELAWARE BEACHES-INLAND SUSSEX-
316 PM EDT THU APR 7 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SUSSEX COUNTY...
AT 315 PM EDT...A STRONG THUNDERSTORM WAS NEAR SYCAMORE...OR 8 MILES
SOUTHWEST OF GEORGETOWN...MOVING NORTHEAST AT 50 MPH.
LOCAL WIND GUSTS UP TO 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH
THIS STORM.
BRIEF HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE MINOR LOCALIZED FLOODING.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...SEAFORD...MILLSBORO...LAUREL...LEWES...MILTON...ELLENDALE...
HENLOPEN ACRES...CAPE HENLOPEN STATE PARK...SYCAMORE...LONG NECK...BLADES
AND DEWEY BEACH.
LAT...LON 3868 7561 3893 7532 3880 7518 3878 7512
3880 7509 3868 7507 3867 7507 3869 7508
3869 7514 3864 7513 3863 7508 3866 7507
3862 7506 3862 7515 3857 7523 3849 7561
TIME...MOT...LOC 1915Z 231DEG 45KT 3863 7554
$$
GORSEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Apr 7, 9:52 AM EDT, 5 hours 24 minutes earlier.
Area forecast discussion, Apr 7, 9:52 AM EDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
952 AM EDT THU APR 7 2016
.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL MOVE INTO NEW ENGLAND TODAY AND
TONIGHT. A COLD FRONT WILL MOVE ACROSS THE AREA DURING THE DAY
TODAY. A WEAK CLIPPER LOW WILL PASS CLOSE TO THE AREA LATE FRIDAY,
BEFORE STRENGTHENING OFF THE COAST SATURDAY AND MOVING INTO
EASTERN CANADA SUNDAY. MEANWHILE, HIGH PRESSURE WILL BUILD TO OUR
WEST SATURDAY AND SATURDAY NIGHT, THEN TO OUR SOUTH SUNDAY. THIS
HIGH WILL BUILD OFFSHORE MONDAY AHEAD OF THE NEXT FRONTAL BOUNDARY
EXPECTED LATE TUESDAY INTO TUESDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LINE OF SHOWERS IS JUST BEGINNING TO MOVE INTO WESTERN PORTIONS OF
OUR REGION. THIS WILL CONTINUE TO PROGRESS FURTHER NORTHEAST INTO
OUR REGION. ADJUSTED POPS AND WEATHER SLIGHTLY TO ACCOUNT FOR
LATEST RADAR TRENDS. OTHERWISE, NO MAJOR CHANGES TO THE FORECAST.
STRONGER WINDS HAVE YET TO DEVELOP, BUT THINK THERE IS STILL A
WINDOW COMING WHERE THE STRONGER WINDS COULD MIX DOWN. THUS, WILL
KEEP THE WIND ADVISORY GOING FOR NOW.
PREVIOUS NEAR TERM DISCUSSION...DEEP LOW PRESSURE WILL MOVE
ACROSS SOUTHERN ONTARIO TODAY AND CAUSE ITS ATTACHED FRONTS TO
CROSS OUR AREA. A GOOD SOUTHERLY FETCH AND GOOD PRESSURE GRADIENT
WILL RESULT IN MODERATELY STRONG WINDS TODAY. LOW LEVEL WINDS
AROUND 50-55 KTS POINT TO WIND ADVY CONDITIONS ACROSS THE DELMARVA
AND UP ACROSS THE NJ COASTAL PLAIN, WE HAVE ISSUED A FLAG
THEREFORE EXPECTING FREQUENT GUSTS THIS MORNING AND EARLY
AFTERNOON. A COLD FRONT WILL CROSS THE AREA LATE MORNING/WEST AND
EARLY AFTERNOON/EAST. THIS WILL CAUSE FREQ SHOWERS AND A CHC FOR A
FEW GUSTY TSTMS. WINDS WILL SHIFT TO THE WEST AND DIMINISH BEHIND
THE FRONT. TEMPERATURES WILL CLIMB INTO THE 60S ACROSS THE
DELMARVA AND SRN/CENTRAL NJ TODAY AND INTO THE MID/UPPER 50S OVER
NJN NJ AND NE PA. QPF WILL MOSTLY RANGE FROM 3/4 INCH UP TO AN
INCH.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
IMPROVING CONDITIONS TONIGHT AS THE LOW MOVES DOWN THE ST.
LAWRENCE VALLEY AND HIGH PRESSURE BEGINS TO MOVE TOWARDS THE AREA.
SOME SHOWERS AND EXTRA CLOUDS POSSIBLE THIS EVENING...ESPECIALLY
OVER THE NRN/WRN AREAS BEFORE THE COOLER/DRIER DEEPENS ACROSS THE
REGION. WINDS WILL BE MOSTLY WRLY AT 10 TO 15 MPH OVERNIGHT. LOW
TEMPERATURES WILL DROP INTO THE LOW/MID 30S OVER THE FAR NORTH
UPPER 30S TO LOW 40S SOUTH/EAST. WE HAVE KEPT THE VERY SMALL CHC
FOR SNOW SHOWERS LATE TONIGHT ACROSS THE SRN POCONOS AND NW NJ. NO
ACCUMS EXPECTED.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
ON FRIDAY, LOW PRESSURE CONTINUES TO SLOWLY DRIFT NORTHWARD INTO
EASTERN CANADA, BUT A WEAK SURFACE TROUGH MAY TRAVERSE OUR AREA
DURING THE DAY. MEANWHILE, A COUPLE OF SHORT WAVE/VORTICITY
IMPULSES MAY MOVE ACROSS THE AREA AS WELL. THIS COULD LEAD TO SOME
ISOLATED SHOWERS ACROSS THE AREA, WITH THE BEST CHANCES ACROSS THE
NORTH. TEMPERATURES MAY CONTINUE TO BE COLD ENOUGH FOR SNOW DURING
THE FIRST HALF OF THE DAY BEFORE WARMING UP DURING THE DAY.
DURING FRIDAY NIGHT, A WEAK CLIPPER SYSTEM WILL APPROACH THE AREA
FROM THE WEST. THE AREA SHOULD REMAIN PRECIPITATION FREE THROUGH
MOST OF THE NIGHT. HOWEVER, AS THE LOW BEGINS TO APPROACH
OVERNIGHT, SOME LIGHT PRECIPITATION MAY DEVELOP AND SPREAD ACROSS
OUR SOUTHERN AREAS. TEMPERATURES WILL LIKELY BE COLD ENOUGH FOR
THE PRECIPITATION TO START OUT AS SNOW OR RAIN/SNOW MIX POSSIBLE.
TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING FOR SOME AREAS
FRIDAY NIGHT, WHICH COULD LEAD TO FREEZE WATCHES/WARNINGS IN THE
FUTURE.
SATURDAY, THE LOW WILL MOVE ACROSS THE AREA AND STRENGTHEN OFF
THE COAST. MEANWHILE, THE MID/UPPER LOW AND ASSOCIATED VORTICITY
WILL DRIFT ACROSS THE NORTHEAST AS WELL. THIS IS EXPECTED TO LEAD
TO A PERIOD OF PRECIPITATION DURING THE DAY SATURDAY. THICKNESSES
ARE QUITE LOW AND WOULD SUPPORT SNOW. THE MOS TEMPERATURES ARE
QUITE WARM, WHILE THE 2M GRIDDED TEMPERATURES ARE A BIT LOWER THAN
MOS. WITH CLOUD COVER AND PRECIPITATION POSSIBLE, WE WOULD EXPECT
TEMPERATURES TO BE ON THE LOWER SIDE, SO WE'VE TAKEN MORE OF A
BLEND OF THE 2M TEMPS. WE EXPECT THE PRECIPITATION TO START OUT AS
SNOW OR RAIN/SNOW MIX, THEN AS TEMPERATURES WARM SLIGHTLY DURING
THE DAY, THE RAIN/SNOW LINE MAY PUSH NORTHWARD. AREAS ACROSS THE
FAR NORTH MAY NOT ACTUALLY CHANGE OVER. WE COULD HAVE SOME
ACCUMULATING SNOW, WITH THE BEST POTENTIAL ACROSS THE NORTHERN
HALF OF THE AREA. GENERALLY WE EXPECT AROUND AN INCH OR LESS,
MAINLY ON GRASSY SURFACES. HIGHER ELEVATIONS ACROSS THE FAR NORTH
MAY SEE 1-2 WHERE THEY HAVE THE BEST POTENTIAL TO STAY ALL SNOW.
THE PRECIPITATION WILL TAPER OFF DURING THE EVENING AS THE LOW
PULLS AWAY FROM THE AREA.
A DRY PERIOD SHOULD FOLLOW FOR SATURDAY NIGHT INTO SUNDAY AS HIGH
PRESSURE FROM THE WEST WILL BUILD TO OUR SOUTH DURING THE DAY
SUNDAY. IT WOULDN'T BE SURPRISING TO SEE SOME FLURRIES ACROSS THE
FAR NORTHERN AREAS WITH THE NORTHWEST FLOW. TEMPERATURES ARE AGAIN
EXPECTED TO FALL BELOW FREEZING FOR SOME AREAS SATURDAY NIGHT,
WHICH COULD LEAD TO FREEZE WATCHES/WARNINGS IN THE FUTURE.
THE HIGH BUILDS OFFSHORE SUNDAY NIGHT INTO MONDAY. AN AREA OF LOW
PRESSURE WILL BE MOVING ACROSS THE SOUTHERN TIER OF SOUTHERN
CANADA. AS IT DOES SO, A WARM FRONT MAY LIFT ACROSS THE AREA
OVERNIGHT SUNDAY INTO THE EARLY PART OF THE DAY MONDAY, WHICH MAY
LEAD TO SCATTERED SHOWERS ACROSS THE AREA LATER SUNDAY NIGHT INTO
MONDAY.
THE COLD FRONT IS NOT EXPECTED UNTIL TUESDAY INTO TUESDAY NIGHT.
THE GFS AND ECMWF DIFFER WITH THE TIMING OF THE FRONTAL BOUNDARY,
BUT GENERALLY AGREE WITH A TUESDAY TIMING OF THE FRONT AND
GREATEST PRECIPITATION POTENTIAL.
HIGH PRESSURE WILL BUILD TO OUR WEST WEDNESDAY, WHICH SHOULD HAVE
ENOUGH OF AN EFFECT ON OUR AREA TO BRING DRY WEATHER.
&&
.AVIATION /14Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
CONDITIONS WILL BE DETERIORATING ACROSS THE DELAWARE VALLEY AND
SURROUNDING AREAS THIS MORNING AS LOW PRESSURE AND ASSOCIATED
FRONTS APPROACH FROM THE WEST. TIMING FROM EARLIER TAFS STILL
LOOKS GOOD WITH MVFR THEN IFR OVER MOST AREAS DURING THE BUSY
MORNING PUSH. SHOWERS AND GUSTY WINDS IN THE TAFS WITH LLWS IN
MOST AREAS. A FRONT WILL CROSS THE AREA THIS AFTERNOON WITH
IMPROVING CONDITIONS A FEW HOURS AFTER. WINDS WILL SHIFT TO WRLY
AND GUST 20-25 KTS FOR AWHILE BEFORE DECREASING AFTER SUNSET.
TONIGHT, VFR WITH IMPROVING SKY CONDITIONS AND WRLY WINDS 5 TO 10
KTS.
OUTLOOK...
FRIDAY...GENERALLY VFR. CHANCE OF SHOWERS, ESPECIALLY NORTHERN
HALF OF THE AREA WHICH MAY TEMPORARILY LOWER CONDITIONS. GUSTY
WEST WINDS 20-25 KNOTS.
FRIDAY NIGHT...VFR EXPECTED EARLY...LOWERING TO MVFR TOWARD DAYBREAK.
SATURDAY...MVFR. CHANCE OF SHOWERS WHICH MAY TEMPORARILY LOWER
CONDITIONS. GUSTY WEST TO NORTHWEST WINDS 20-25 KNOTS IN THE
AFTERNOON.
SATURDAY NIGHT-SUNDAY...VFR EXPECTED. GUSTY WEST TO NORTHWEST WINDS
20-25 KNOTS.
SUNDAY NIGHT-MONDAY...GENERALLY VFR EXPECTED. SCATTERED SHOWERS
POSSIBLE, WHICH MAY BRIEFLY LOWER CONDITIONS. GUSTY SOUTH-SOUTHWEST
WINDS AROUND 25 KNOTS.
&&
.MARINE...
LOOKS LIKE THE STRONGER WINDS MAY HAVE THE UPPER HAND ACROSS THE
WATERS TODAY WITH A DECENT PRESSURE GRADIENT AND GOOD LOW LEVEL
WINDS SETTING UP. WE WILL CONVERT THE GALE WATCH TO A WARNING AND
LET IT FLY WITH THE 400 AM CWF ISSUANCE. GUSTY SHOWERS AND A FEW
TSTMS EXPECTED TODAY AS A COLD FRONT WILL CROSS THE AREA. WIND
GUSTS OF 40-45 KTS POSSIBLE...ESPECIALLY DURING THE SHOWERS. SEAS
INCREASING TO 7-10 FT ON THE OCEAN TODAY AND 2-5 FT ACROSS THE DEL
BAY. SMW'S POSSIBLE TODAY.
OUTLOOK...
FRIDAY-FRIDAY NIGHT...NEAR SMALL CRAFT ADVISORY WINDS POSSIBLE,
SEAS MAY REMAIN ABOVE 5 FEET INTO THE EVENING.
SATURDAY-SATURDAY NIGHT...SMALL CRAFT ADVISORY CONDITIONS EXPECTED,
WITH GALE FORCE CONDITIONS LIKELY.
SUNDAY...SMALL CRAFT ADVISORY CONDITIONS LIKELY.
SUNDAY NIGHT...SUB-SMALL CRAFT ADVISORY CONDITIONS EXPECTED.
MONDAY...SMALL CRAFT ADVISORY CONDITIONS LIKELY, WITH NEAR GALE
FORCE CONDITIONS POSSIBLE.
&&
.TIDES/COASTAL FLOODING...
HIGH TIDE ON THE CHESAPEAKE BAY COULD ONCE AGAIN APPROACH THE
MINOR FLOOD LEVEL WITH THE HIGH TIDE CYCLE LATER TODAY, BUT
SHOULD REMAIN BELOW THE LEVEL REQUIRED FOR AN ADVISORY.
NEAR BLOW- OUT CONDITIONS ARE POSSIBLE WITH THE LOW TIDES TODAY
AND TONIGHT, AS WELL AS THE LOW TIDE SATURDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NJZ013-014-
016>027.
DE...WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR DEZ001>004.
MD...WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR MDZ008-012-015-
019-020.
MARINE...GALE WARNING UNTIL 6 PM EDT THIS EVENING FOR ANZ430-431-
450>455.
&&
SYNOPSIS...ROBERTSON
NEAR TERM...JOHNSON/O'HARA
SHORT TERM...O'HARA
LONG TERM...ROBERTSON/O'HARA
AVIATION...ROBERTSON/O'HARA
MARINE...ROBERTSON/O'HARA
TIDES/COASTAL FLOODING...Hazardous weather outlook, Apr 7, 3:38 AM EDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 338 AM EDT THU APR 7 2016 PAZ054-055-080745- CARBON-MONROE- 338 AM EDT THU APR 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ001-007>010-PAZ060>062-105-080745- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON- UPPER BUCKS- 338 AM EDT THU APR 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FROST ADVISORY OR FREEZE WARNING MAY BE NEEDED FOR NEXT MONDAY MORNING WHEN THE SPRING FROST FREEZE WARNING PROGRAM BEGINS FOR THIS PART OF PENNSYLVANIA AND NEW JERSEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ012-015-PAZ070-071-101>104-106-080745- MIDDLESEX-MERCER-DELAWARE-PHILADELPHIA-WESTERN CHESTER- EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-LOWER BUCKS- 338 AM EDT THU APR 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER FREEZE IS LIKELY SATURDAY MORNING AND SUNDAY MORNING FOR MOST OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-080745- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 338 AM EDT THU APR 7 2016 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER FREEZE IS LIKELY SATURDAY MORNING AND SUNDAY MORNING FOR MOST OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-080745- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 338 AM EDT THU APR 7 2016 ...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WEST TO NORTHWEST GALE FORCE WINDS ARE BECOMING MORE LIKELY FOR SATURDAY INTO SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 7, 2:38 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
238 PM EDT THU APR 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM TSTM WND DMG 2 SSE LENOVER 39.93N 75.94W
04/07/2016 CHESTER PA SOCIAL MEDIA
LARGE SCORE BOARD BLOWN OVER AT THE OCTORARA
ELEMENTARY/HIGH SCHOOL FOOTBALL FIELD NEAR ATGLEN. HIGH
WINDS WERE ASSOCIATED WITH A BOWING SQUALL LINE.
&&
EVENT NUMBER PHI1600974
GORSELocal storm report, Apr 7, 2:43 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
243 PM EDT THU APR 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND GST ALLENTOWN-QUEEN CITY 40.57N 75.49W
04/07/2016 M49 MPH LEHIGH PA ASOS
PEAK GUST OCCURRED WITH A LOW-TOPPED CONVECTIVE LINE
WITH LITTLE TO NO LIGHTNING.
&&
EVENT NUMBER PHI1600975
GORSELocal storm report, Apr 7, 2:57 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
257 PM EDT THU APR 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG HACKETTSTOWN 40.85N 74.83W
04/07/2016 WARREN NJ LAW ENFORCEMENT
PINE TREES BLOWN DOWN AND A PATCH OF SIDING BLOWN OFF
ONE BUILDING
&&
EVENT NUMBER PHI1600976
STAFFLocal storm report, Apr 7, 2:59 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
259 PM EDT THU APR 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM TSTM WND DMG 2 SSE ATGLEN 39.93N 75.96W
04/07/2016 CHESTER PA 911 CALL CENTER
TREES DOWN... ONE ON A CAR... NEAR THE OCTORARA
SCHOOLS.
&&
EVENT NUMBER PHI1600977
GORSELocal storm report, Apr 7, 3:03 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
303 PM EDT THU APR 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM TSTM WND DMG 2 SSE LENOVER 39.93N 75.94W
04/07/2016 CHESTER PA SOCIAL MEDIA
LARGE SCORE BOARD BLOWN OVER AT THE OCTORARA
ELEMENTARY/HIGH SCHOOL FOOTBALL FIELD NEAR ATGLEN. HIGH
WINDS WERE ASSOCIATED WITH A BOWING SQUALL LINE.
1208 PM TSTM WND DMG 2 SSE ATGLEN 39.93N 75.96W
04/07/2016 CHESTER PA 911 CALL CENTER
TREES DOWN... ONE ON A CAR... NEAR THE OCTORARA
SCHOOLS.
0115 PM TSTM WND GST ALLENTOWN-QUEEN CITY 40.57N 75.49W
04/07/2016 M49 MPH LEHIGH PA ASOS
PEAK GUST OCCURRED WITH A LOW-TOPPED CONVECTIVE LINE
WITH LITTLE TO NO LIGHTNING.
0125 PM HAIL FORKS TWP 40.73N 75.22W
04/07/2016 E0.75 INCH NORTHAMPTON PA TRAINED SPOTTER
PEA TO DIME SIZE HAIL LASTED FOR ABOUT 5 MINUTES
0125 PM TSTM WND GST FORKS TWP 40.73N 75.22W
04/07/2016 M49 MPH NORTHAMPTON PA TRAINED SPOTTER
0200 PM TSTM WND DMG HACKETTSTOWN 40.85N 74.83W
04/07/2016 WARREN NJ LAW ENFORCEMENT
PINE TREES BLOWN DOWN AND A PATCH OF SIDING BLOWN OFF
ONE BUILDING
0215 PM HAIL NEWTON 41.05N 74.75W
04/07/2016 E0.75 INCH SUSSEX NJ TRAINED SPOTTER
&&
EVENT NUMBER PHI1600974 PHI1600977 PHI1600975 PHI1600971 PHI1600972
PHI1600976 PHI1600973
GORSESpecial weather statement, Apr 7, 3:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
316 PM EDT THU APR 7 2016
DEZ003-004-072000-
DELAWARE BEACHES-INLAND SUSSEX-
316 PM EDT THU APR 7 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SUSSEX COUNTY...
AT 315 PM EDT...A STRONG THUNDERSTORM WAS NEAR SYCAMORE...OR 8 MILES
SOUTHWEST OF GEORGETOWN...MOVING NORTHEAST AT 50 MPH.
LOCAL WIND GUSTS UP TO 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH
THIS STORM.
BRIEF HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE MINOR LOCALIZED FLOODING.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...SEAFORD...MILLSBORO...LAUREL...LEWES...MILTON...ELLENDALE...
HENLOPEN ACRES...CAPE HENLOPEN STATE PARK...SYCAMORE...LONG NECK...BLADES
AND DEWEY BEACH.
LAT...LON 3868 7561 3893 7532 3880 7518 3878 7512
3880 7509 3868 7507 3867 7507 3869 7508
3869 7514 3864 7513 3863 7508 3866 7507
3862 7506 3862 7515 3857 7523 3849 7561
TIME...MOT...LOC 1915Z 231DEG 45KT 3863 7554
GORSEThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 8:07 PM EDT | Coastal Flood Advisory | PHI | Salem | 5 hr |
| Apr 7, 3:30 AM EDT | Wind Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 3 more | 12 hr |
| Apr 7, 3:41 AM EDT | Gale Warning | PHI | 14 hr | |
| Apr 7, 12:22 PM EDT | Special Weather Statement | PHI | Camden, Cumberland, Gloucester, Salem | 38 min |
| Apr 7, 1:06 PM EDT | Special Weather Statement | PHI | Burlington, Camden, Gloucester | 54 min |
| Apr 7, 1:34 PM EDT | Special Weather Statement | PHI | Hunterdon, Morris, Somerset, Sussex, Warren | 56 min |
| Apr 7, 1:49 PM EDT | Special Weather Statement | PHI | Middlesex | 56 min |
| Apr 7, 3:33 PM EDT | Small Craft Advisory | PHI | 33 hr | |
| Apr 7, 3:51 PM EDT | Special Marine Warning | PHI | 39 min | |
| Apr 7, 3:56 PM EDT | Special Weather Statement | PHI | Cape May | 49 min |
| Apr 7, 4:24 PM EDT | Special Marine Warning | PHI | 51 min | |
| Apr 7, 6:42 PM EDT | Special Marine Warning | PHI | 48 min | |
| Apr 7, 7:08 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Cape May, Cumberland | 37 min |
| Apr 7, 7:29 PM EDT | Special Marine Warning | PHI | 46 min | |
| Apr 7, 7:40 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Ocean | 50 min |
| Apr 7, 12:08 PM EDT | Severe Thunderstorm Warning | PHI | Chester, Delaware | 37 min |
| Apr 7, 1:03 PM EDT | Special Weather Statement | PHI | Bucks, Delaware, Montgomery, Philadelphia | 42 min |
| Apr 7, 10:49 AM EDT | Special Weather Statement | PHI | Caroline, Cecil, Kent, Queen Anne's, Talbot | 86 min |
| Apr 7, 5:31 PM EDT | Special Weather Statement | PHI | Kent | 44 min |
| Apr 7, 5:48 PM EDT | Special Weather Statement | PHI | Caroline, Queen Anne's, Talbot | 42 min |
| Apr 7, 6:19 PM EDT | Special Weather Statement | PHI | New Castle | 56 min |
| Apr 7, 6:27 PM EDT | Special Weather Statement | PHI | Kent, Sussex | 48 min |
| Apr 7, 6:37 PM EDT | Severe Thunderstorm Warning | PHI | Kent, New Castle, Sussex | 38 min |
Nearby
Special Weather Statements in Delaware, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.